ArticleFrontiers in immunology2023
Hilar/mediastinal and cutaneous drug-induced sarcoidosis-like reaction associated with immune checkpoint inhibitors in metastatic colorectal cancer: a case report.
Article in Frontiers in immunology, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 6 citations in OpenAlex.
- Drug-Induced Sarcoid-like Reactions Associated to Targeted Therapies and Biologic Agents.Diagnostics (Basel, Switzerland) · 2025Review
- Clinical value and survival analysis of subcutaneous soft tissue metastasis detected byFrontiers in oncology · 2025Article
- Case Report: Hepatic sarcoidosis-like reaction from neoadjuvant pembrolizumab in early-stage triple-negative breast cancer.Frontiers in immunology · 2025Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
14 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Background: Immune checkpoint inhibitors (ICIs) are the standard treatment for metastatic colorectal cancer (mCRC) with high microsatellite instability (MSI-H). Among immune-related adverse events (irAEs), drug-induced sarcoidosis-like reactions (DISR) are often difficult to differentiate from cancer progression. Main Body: This is a case of a woman in her mid-60s, with mCRC (RAS wild/BRAF mutant/MSI-H) and abdominal lymph node metastasis, treated with four courses of ipilimumab + nivolumab every 3 weeks, followed by nivolumab every 2 weeks as third-line treatment. After treatment, the original lymph node metastases shrank, but hilar/mediastinal lymph nodes appeared. Endoscopic ultrasound-guided fine-needle aspiration of these lymph nodes revealed multiple epithelioid granulomas without necrosis, indicating a sarcoidosis-like reaction. Fluorodeoxyglucose-positron emission tomography scan showed abnormal subcutaneous accumulation in bilateral forearms and bilateral knee joints. Biopsy of the cutaneous lesions was also performed, which revealed epithelioid granulomas. As the patient had no symptoms in other organs, no specific therapeutic intervention was administered. After the discontinuation of immunotherapy, the sarcoidosis-like reaction regressed without cancer relapse. Conclusions: Clinicians should be aware of the possibility of DISR as an irAE during the ICI treatment of mCRC. In suspected cases of DISR following ICI therapy, it is important to differentiate between cancer progression and DISR through histological diagnosis for the subsequent strategy, as radiological and serological findings are not definitive.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.